Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 196, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 9, 2005, 7:11 PM CDT for Kinney County, Uvalde County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2005, 7:11 PM CDT (00:11 UTC)
- Expired
- Aug 9, 2005, 8:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Kinney County, TX, Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 19 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4008 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 100013
SVREWX
TXC271-463-100115-
/O.NEW.KEWX.SV.W.0196.050810T0011Z-050810T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
711 PM CDT TUE AUG 9 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
UVALDE
KINNEY
* UNTIL 815 PM CDT
* AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS MOVING INTO THE NORTHERN PART OF
KINNEY AND UVALDE COUNTIES. THESE THUNDERSTORMS ARE CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE MOVING SOUTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE REAGAN WELLS...SPOFFORD...
GARNER STATE PARK...UVALDE...UTOPIA...SABINAL...KNIPPA AND CONCAN.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2927 10073 2931 10075 2937 10070 2961 10069
2962 9942 2909 9942 2909 10068 2917 10078
2924 10079
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 6:29 PM CDT, 42 minutes earlier.
Area forecast discussion, Aug 9, 6:29 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 629 PM CDT TUE AUG 9 2005 .UPDATE... MCC LOCATED ACROSS VAL VERDE...EDWARDS AND REAL COUNTIES MOVING SOUTHWARD. HAVE RAISED POPS ACROSS THE WESTERN CWFA THIS EVENING TO ACCOUNT FOR THE SOUTHWARD MOVING CONVECTIVE COMPLEX. && .PREV DISCUSSION... (ISSUED 351 PM CDT TUE AUG 9 2005) DISCUSSION... WEAK UPPER LEVEL LOW WILL CONTINUE TO INFLUENCE CENTRAL AND SOUTH CENTRAL TEXAS OVERNIGHT AND INTO WEDNESDAY. DUE TO SATURATED GROUNDS AND ANTICIPATION OF OVERNIGHT STORMS...WENT WITH A FLASH FLOOD WATCH OVERNIGHT AND INTO WEDNESDAY AFTERNOON FOR AREAS ALONG AND NORTH OF I-10. STABILITY WILL RE-ENTER THE AREA WEDNESDAY EVENING ALLOWING THE RETURN OF LOWER POPS AND HIGHER DAYTIME TEMPERATURES BY FRIDAY. EXTENDED...HOT AND DRY OVER THE WEEKEND AND INTO THE BEGINNING OF THE WORK WEEK AS HIGH PRESSURE BUILDS BACK INTO THE REGION. VERY FEW CHANGES WERE MADE TO THE PREVIOUS FORECAST...GFS SEEMED TO HAVE A HANDLE ON THE LONG-RANGE SITUATION. WENT WITH CHANCE POPS ALONG SOUTHERN AND SOUTHEASTERN PORTIONS OF THE CWA TO ACCOUNT FOR SEA- BREEZE CONVECTION. TEMPS ARE EXPECTED TO BE NEAR NORMAL MID-AUGUST LEVELS. && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM WEDNESDAY FOR TXZ171-TXZ172-TXZ173- TXZ186-TXZ188-TXZ189-TXZ190-TXZ191-TXZ192-TXZ193-TXZ194-TXZ205- TXZ206-TXZ207-TXZ208-TXZ209. && 13/08
Hazardous weather outlook, Aug 9, 5:52 AM CDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 552 AM CDT TUE AUG 9 2005 TXZ171>173-183>194-202>209-217>225-228-101100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 552 AM CDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ALONG THE INTERSTATE 35 CORRIDOR AND ACROSS THE NORTHERN HILL COUNTRY. SOME THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE FORECAST AGAIN WEDNESDAY AND MAY PRODUCE LOCALLY HEAVY RAINFALL...MAINLY ALONG THE INTERSTATE 35 CORRIDOR AND ACROSS THE EASTERN HILL COUNTRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:38 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 67 min |
| Aug 9, 8:13 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 62 min |
| Aug 9, 8:16 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 59 min |
| Aug 9, 9:11 PM CDT | Flash Flood Warning | EWX | Uvalde, Zavala | 3 hr |
| Aug 9, 11:16 PM CDT | Flash Flood Warning | EWX | Medina | 119 min |
| Aug 10, 6:50 AM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 3 hr |
| Aug 10, 7:17 AM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Aug 10, 7:25 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Aug 10, 8:37 AM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 3 hr |
| Aug 10, 8:52 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Aug 10, 9:45 AM CDT | Flash Flood Warning | EWX | Bandera, Medina | 3 hr |
| Aug 10, 10:14 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Aug 10, 10:26 AM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Aug 10, 11:25 AM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| Aug 10, 12:05 PM CDT | Flash Flood Warning | EWX | Williamson | 115 min |
| Aug 10, 12:18 PM CDT | Flash Flood Warning | EWX | Gillespie, Kerr | 3 hr |
| Aug 10, 12:35 PM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| Aug 10, 12:45 PM CDT | Flash Flood Warning | EWX | Bandera, Medina | 3 hr |
| Aug 10, 1:43 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 62 min |
| Aug 10, 2:16 PM CDT | Flash Flood Warning | EWX | Uvalde, Zavala | 3 hr |
| Aug 10, 2:58 PM CDT | Flash Flood Warning | EWX | Atascosa, Wilson | 3 hr |
| Aug 10, 5:44 PM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| Aug 10, 5:53 PM CDT | Flash Flood Warning | EWX | DeWitt | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.